Hail, Bayfield
- When
- July 20, 3:48 PM CST
- Where
- Bayfield County, 3 mi W of Bayfield
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.817, -90.883
The hail fell for two minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 20, 12:10 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 110 PM CDT SUN JUL 20 2003 FORECAST FOCUS WILL BE THUNDERSTORM CHANCES TONIGHT AND SHOWERS TOMORROW. MODELS IN FAIRLY GOOD AGREEMENT WITH CANADIAN SYSTEM HEADED OUR WAY...ETA FASTER AND A BIT WEAKER THAN GFS...BUT FINAL FCST PRODUCT NOT MUCH AFFECTED BY THESE DIFFERENCES. VIGOROUS S/WV MOVING SOUTHEAST OUT OF MANITOBA AND PVA ALREADY INTO NRN MN...HELPING TO SET OFF SOME THUNDERSTORMS. EXPECT STORMS TO BECOME MORE NUMEROUS AS S/WV MOVES THROUGH AND ATMOSPHERE DESTABILIZES FURTHER WITH HEATING. KEPT SHOWERS IN FOR MAINLY MONDAY AFTERNOON...WITH A BIT OF SUNSHINE WE COULD SET OFF SOME SCATTERED SHOWERS WITH THE 5H COLD AIR ADVECTON. SFC COMPUTED LIS OFF THE ETA GO DOWN TO -4 MONDAY AFTERNOON...BUT CAPES REMEAIN VERY LOW. NUMERICAL GUIDANCE NUMBERS ALL IN THE SAME BALL PARK AND REASONABLE. .DLH...NONE. CC
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 705 AM CDT SUN JUL 20 2003 ...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE LARGE HAIL OR DAMAGING WIND. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BE DROPPING SOUTHEAST INTO NORTHERN MINNESOTA...AND THAT WILL BRING THE CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS THURSDAY THROUGH NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The hail fell for two minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379130.